Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Aging With HIVAging With HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


13 years and counting
Jan 24, 2014

The first HIV medication I took was Trizivir, next I took Kaletra you kept refrigerated along reyataz, and Sustiva. My new ID physician took me off the 3 drug cocktail and put me on Complera. I have been undetectable except in the beginning of treatment 1+/-. During the entire time I have been so tired and fatigued. I now have Peripheral neuropathy. I have constant headaches and many other symptoms/side effects. I can't seem to go like I used to, I don't have the energy and drive to push forward. It has affected my quality of life. The pain of PN is neverending, physicians automatically think you are drug seeking. To be honest it would be easier to get the medication I need for adequete pain control off the street. I have grown tired of working and living life in general. It seems all I want to do is sit. My partner moves constantly and I wish I could keep up but I can't. Here is a list of my meds.

1. Complera-HIV 2. Clonzepam-anxiety 3. Wellbutrin-depression 4. Lyrica-Peripheral Neuropathy 5. Claritin-Allergies 6. Omnaris-Allergies

It doesnt matter how much I work out or try to. Im having redistribution of visceral fat to my stomach. I rarely eat because Im not hungry but I dont loose weight I gain. I need something for energy and to get my life back again. I want my drive to suceed back. I want to be me. I have resorted to taking adderal at times just to have energy to move and go to work and live normally. Any advice is appreciated and thank you for your dedicaton to answering our questions.

Response from Mr. Vergel

I am so sorry you feel so tired. I know how isolating and depressing it can be. The world around you moves without you while you try to keep up.

It seems that at least you are on a reasonable medication regimen, although you may want to talk to your doctor about Wellbutrin's potential effect on increasing anxiety. You may do better on another antidepressant if you have to take clonazepam to counteract Wellbutrin's stimulating effect.

I just answered a question similar to yours a few days ago (expand on the answer):

Extreme Fatigue- Losing Hope

and this one from the past:

Old and no fight

As you can tell, you are not alone in feeling the way you feel. Fatigue is so complex and can have several causes that feed onto each other as a vicious cycle.

By the way, if you have tried most of what I mention in both replies above, do not feel bad that you have to take Adderall to manage your fatigue. Untreated fatigue can lead to depression and cognitive loss, so if you need a drug to help you in your attempt to have a more "normal" life, then be it. I know it is hard to accept fatigue as a chronic issue and some of us dream of the day that we just take our HIV meds and nothing else to lead normal lives.

Please give me an update soon if you can. Hang in there!

In health,

Nelson Vergel



Previous
Please help me HIV
Next
In my 30s

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement